Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 19, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 9, 2011, 6:55 PM CDT for Cedar County, Pierce County, Wayne County, Nebraska. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2011, 6:55 PM CDT (23:55 UTC)
- Expired
- Apr 9, 2011, 7:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cedar County, NE, Pierce County, NE, Wayne County, NE
The radar
The Sioux Falls radar (KFSD), 141 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 7:16 PM CDT | HAIL 1 | 4 N Winside, NE | |
| Apr 9, 7:19 PM CDT | HAIL 1 | 6 W Carroll, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 5:48 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 354 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
898
WUUS53 KOAX 092355 RRA
SVROAX
NEC027-139-179-100045-
/O.NEW.KOAX.SV.W.0019.110409T2355Z-110410T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
655 PM CDT SAT APR 9 2011
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CEDAR COUNTY IN NORTHEAST NEBRASKA...
EASTERN PIERCE COUNTY IN NORTHEAST NEBRASKA...
WESTERN WAYNE COUNTY IN NORTHEAST NEBRASKA...
* UNTIL 745 PM CDT
* AT 652 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS OF AROUND 60 MPH OR HIGHER. THIS STORM WAS LOCATED
NEAR HADAR...OR 7 MILES NORTH OF NORFOLK...AND MOVING NORTHEAST AT
45 MPH.
* LOCATIONS IMPACTED INCLUDE...
CARROLL...RANDOLPH...COLERIDGE...MCLEAN...THE HIGHWAY 81 AND 20
JUNCTION...SHOLES...MAGNET...BELDEN AND LAUREL.
THE WARNED AREA INCLUDES HIGHWAY 81 IN NEBRASKA BETWEEN MILE MARKERS
171 AND 191.
THE WARNED AREA INCLUDES HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS
373 AND 398.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4232 9702 4209 9737 4236 9756 4244 9751
4244 9749 4248 9749 4255 9745 4260 9702
TIME...MOT...LOC 2355Z 214DEG 40KT 4216 9741
WIND...HAIL 60MPH 1.00IN
$$
DEWALD2 follow-up statements
658
WWUS53 KOAX 100011
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
711 PM CDT SAT APR 9 2011
NEC027-139-179-100045-
/O.CON.KOAX.SV.W.0019.000000T0000Z-110410T0045Z/
CEDAR NE-PIERCE NE-WAYNE NE-
711 PM CDT SAT APR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WAYNE...EASTERN PIERCE AND SOUTHERN CEDAR COUNTIES UNTIL 745 PM
CDT...
AT 707 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 5 MILES NORTH OF HOSKINS...OR 12 MILES NORTHEAST OF
NORFOLK...MOVING NORTHEAST AT 35 MPH. ANOTHER STORM PRODUCED ONE
HALF INCH HAIL ABOUT 3 MILES WEST OF RANDOLPH.
LOCATIONS IMPACTED INCLUDE...
RANDOLPH...CARROLL...COLERIDGE...MAGNET...SHOLES...BELDEN AND
LAUREL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.
&&
LAT...LON 4232 9702 4209 9737 4236 9756 4244 9751
4244 9749 4248 9749 4255 9745 4260 9702
TIME...MOT...LOC 0012Z 231DEG 31KT 4222 9727
WIND...HAIL 60MPH 1.00IN
$$
DEWALD618
WWUS53 KOAX 100033
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
733 PM CDT SAT APR 9 2011
NEC027-139-179-100045-
/O.CON.KOAX.SV.W.0019.000000T0000Z-110410T0045Z/
CEDAR NE-PIERCE NE-WAYNE NE-
733 PM CDT SAT APR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WAYNE...EASTERN PIERCE AND SOUTHERN CEDAR COUNTIES UNTIL 745 PM
CDT...
AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CARROLL...OR 22 MILES NORTHEAST OF NORFOLK...MOVING
NORTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.
&&
LAT...LON 4231 9751 4241 9748 4248 9741 4256 9730
4260 9702 4232 9702 4209 9737
TIME...MOT...LOC 0034Z 233DEG 19KT 4229 9712
WIND...HAIL 60MPH 1.00IN
$$
DEWALDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 2:55 PM CDT, 4 hours earlier.
Area forecast discussion, Apr 9, 2:55 PM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 255 PM CDT SAT APR 9 2011 .DISCUSSION... WARM FRONT BISECTS THE CWA THIS AFTERNOON STRETCHING FROM SOUTHWEST THROUGH EAST CENTRAL NEBRASKA INTO SOUTHEAST IOWA. LATEST FORECAST SOUNDINGS INDICATE CAP ERODING BY LATE AFTERNOON WITH SCATTERED CONVECTION DEVELOPING. SOME TCU ALREADY STARTING TO SHOW UP ON VISIBLE SATELLITE OVER SOUTHEAST NEBRASKA AT 19Z. THREAT OF SEVERE STORMS WILL EXTEND INTO THE EVENING AS STRONG UPPER TROUGH APPROACHES AND SURFACE LOW LIFTS NORTHEAST TOWARDS NORTH CENTRAL NEBRASKA. MOST OF THE CWA EXPECTED TO REMAIN IN THE WARM SECTOR AT LEAST THROUGH SUNDAY MORNING WITH COLD FRONT MOVING THROUGH IN THE AFTERNOON. CHANCE OF SHOWERS AND THUNDERSTORMS WILL LINGER ACROSS THE AREA BEHIND THE COLD FRONT INTO SUNDAY EVENING. DRY WEATHER FOLLOWS THEN THROUGH THE REMAINDER OF THE SHORT TERM ON MONDAY AND TUESDAY. HIGH TEMPERATURES WILL REMAIN A CHALLENGE ON SUNDAY WITH THE FRONT IN THE AREA WITH SHARP GRADIENT EXPECTED FROM NORTHWEST TO SOUTHEAST. LATEST FORECAST BASED ON 12Z GFS TIMING. EXTENDED PORTION OF THE FORECAST STILL LOOKS ACTIVE EARLY ON IN THE WEDNESDAY THROUGH FRIDAY TIME FRAME. MODELS DEVELOP RATHER DEEP UPPER CIRCULATION OVER THE SOUTHERN PLAINS BUT DIFFER ON TIMING IN MOVING THE SYSTEM ACROSS THE REGION. FORECAST TRENDED TOWARD 12Z HPC GUIDANCE AT THIS TIME. && .AVIATION... TAF SITES KOFK/KOMA/KLNK 18Z TAFS TIMING OF ANY THUNDERSTORM ACTIVITY IS THE PRIMARY CHALLENGE WITH THE AVIATION FORECASTS...AS WELL AS ADDITIONAL IFR CONDITIONS. THE MORNING FOG AND IFR CIGS HAVE MOSTLY IMPROVED TO MVFR OR VFR. THUNDERSTORM DEVELOPMENT APPEARS TO BE MOST LIKELY IN THE KOFK AREA OF NORTHEAST NEBRASKA WHERE A WARM FRONT WILL BE. HOWEVER...OTHER THUNDERSTORM ACTIVITY MAY ALSO DEVELOP SOUTH OF THERE AFTER 00Z. HAVE ATTEMPTED TO PLACE THUNDERSTORMS IN THE TAFS AT THE MOST LIKELY TIMES...BUT UNCERTAINTY EXISTS ON THE EXACT TIMING. ANY STORMS THAT DO DEVELOP COULD BE QUITE STRONG TO SEVERE. OVERNIGHT THE LOW LEVEL WINDS WILL CREATE LOW LEVEL WIND SHEAR CONDITIONS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT/NIETFELD
Hazardous weather outlook, Apr 9, 4:18 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 418 PM CDT SAT APR 9 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-101130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 418 PM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY THERE CONTINUES TO BE A MODERATE RISK FOR SEVERE THUNDERSTORMS FROM LATE THIS AFTERNOON INTO THE EVENING MAINLY EAST OF A LINE FROM VERMILLION SOUTH DAKOTA TO FREMONT TO OMAHA. THE REMAINDER OF EASTERN NEBRASKA AND SOUTHWEST IOWA IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. A WARM FRONT EXTENDS ACROSS EAST CENTRAL NEBRASKA JUST NORTH OF OMAHA INTO SOUTHEAST IOWA. THE MOST LIKELY SCENARIO FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE BETWEEN 5 AND 7 PM IN THE NORTHEAST CORNER OF NEBRASKA OR NORTHWEST IOWA. THEN ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE OVER THE REMAINDER OF EASTERN NEBRASKA AND SOUTHWEST IOWA THROUGH THE EVENING HOURS. ANY STORMS THAT DO DEVELOP SHOULD STRENGTHEN RAPIDLY AND BECOME SEVERE...PRODUCING LARGE HAIL AND POSSIBLY DAMAGING WINDS. THE STORMS ARE EXPECTED TO MOVE TO THE NORTHEAST AT 30 TO 40 MPH. STORMS THAT ARE NEAR THE WARM FRONT WILL BE MOVING INTO AN ENVIRONMENT THAT WILL SUPPORT TORNADOES. A COLD FRONT MOVING IN ON SUNDAY WILL BRING ADDITIONAL THUNDERSTORM CHANCES TO THE MAJORITY OF OUTLOOK AREA THROUGH SUNDAY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THUNDERSTORM CHANCES RETURN THEN WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY EARLY EVENING IN PARTS OF NORTHEAST NEBRASKA AND WEST CENTRAL IOWA...AND MAY BE NEEDED OVER ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA LATER THIS EVENING. FOBERT
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:53 AM CDT | Dense Fog Advisory | OAX | Boone, Butler, Colfax, Jefferson, Madison, Platte and 3 more | 6 hr |
| Apr 9, 5:53 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Thurston | 41 min |
| Apr 9, 6:16 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 14 min |
| Apr 9, 6:20 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce, Stanton, Wayne | 25 min |
| Apr 9, 6:30 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison, Platte | 33 min |
| Apr 9, 6:49 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce | 41 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.